MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY VCS/CS, Accessory, UNITY 4D Phaco Handpiece; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY VCS/CS, Accessory, UNITY 4D Phaco Handpiece; Unit, phacofragmentation
Catalog Number 8065000315
Medical Device Problem Codes Overheating of Device (1437); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that, an ophthalmic handpiece displayed a system messages, and the handpiece was slightly warm.The procedure completion details and patient impact have not been provided.Additional information requested, none received at this time of report.This is the second of two different handpiece reports received from the same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY VCS/CS, Accessory, UNITY 4D Phaco Handpiece
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50812989
Report Number2028159-2026-01476
Device Sequence Number21511010
Product Code HQC
UDI-Device Identifier00380650003157
UDI-Public(01)00380650003157(17)350324(11)250326(10)17AF6N
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000315
Device Lot Number17AF6N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured03/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS Console.
Patient SexUnknown